MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC IMAGING
Model Number MR 5300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that, during a cervical vertebrae exam in the head-first supine position, the patient experienced a burn with a blister, skin reddening, and a heating sensation on the right upper arm.The size of the reported blister area was 6 x 1.5 cm.It was reported that the moisturizing cream flamazine was applied.The burn depth was described as second-degree.The patient was wearing hospital-supplied clothing, which was described as dry.No padding was used.It was reported that the cable was in contact with the skin.The reported heating incident meets the criteria for a serious injury.
 
Additional Manufacturer Narrative
A 77-year-old male patient was positioned head-first and supine for a cervical vertebrae examination using the ds base 1.5t coil and the ds msk m 1.5t coil.During the examination, the patient experienced a burn on the right upper arm, accompanied by blistering, skin reddening, and a heating sensation.The blister measured approximately 6 x 1.5 cm and was classified as a second-degree burn.The patient was wearing hospital-supplied clothing, described as dry.No padding was used to prevent skin-to-skin or cable-to-skin contact.Based on the clinical assessment output, the reported event meets criteria for serious injury.It was reported that a cable was in direct contact with the patient¿s skin.The cable of the ds interface l 1.5t reference # (b)(4), serial (b)(6) was damaged.The cable cord revealed a visible crack or split in the outer insulation, exposing the metal braid.The defective part was replaced and returned for the analyses.The technical complaint investigation concluded the following: electrical arcing and localized heating: a broken wire in the rf coil can lead to poor electrical contact or arcing.This can cause localized hotspots due to increased resistance or unintended current paths, resulting in excessive heat generation at the break point.Disrupted rf field: the break can disrupt the designed distribution of the rf field, causing uneven current flow and potential concentration of rf energy in certain areas, increasing the risk of heating adjacent tissues.Other contributing factors for the reported incident are as follows: improper positioning or padding: if the coil or cables are in direct contact with the patient¿s skin without adequate insulation or padding, the risk of burns increases, especially if the coil is damaged.Extended scan duration or high rf power: longer scans or sequences with high rf power deposition (high sar) can exacerbate heating issues in the presence of coil faults.Based on the above evidence, we preliminarily conclude that this burn incident was caused by the cable being damaged by external forces.It is recommended to strengthen the cable inspection and protection in future use to prevent similar incidents from occurring again.

Brand Name
MR 5300
Common Device Name
SYSTEM NUCLEAR MAGNETIC IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
3000 minuteman road
andover, MA 01810
9786593000
MDR Report Key22643558
Report Number3003768277-2025-006975
Device Sequence Number12941283
Product Code LNH
UDI-Device Identifier00884838099364
UDI-Public(01)00884838099364
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight82 KG